Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 32, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Mar 28, 2007, 10:04 PM CDT for Stanton County, Kansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 10:04 PM CDT (03:04 UTC)
- Expired
- Mar 28, 2007, 10:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 03:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 10:25 PM CDT | HAIL 0.88 | 2 W Johnson City, KS | |
| Mar 28, 10:42 PM CDT | HAIL 1 | 4 Wsw Johnson City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 3:59 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2811 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 12.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDDC 290303
SVRDDC
KSC187-290345-
/O.NEW.KDDC.SV.W.0032.070329T0304Z-070329T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 PM CDT WED MAR 28 2007
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STANTON COUNTY IN SOUTHWEST KANSAS.
* UNTIL 1045 PM CDT
* AT 1001 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MANTER...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANTER...
JOHNSON CITY...
BIG BOW...
RURAL RESIDENCES OF STANTON COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
3772 10186
$$
UMSCHEID3 follow-up statements
000
WWUS53 KDDC 290314
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1014 PM CDT WED MAR 28 2007
KSC187-290345-
/O.CON.KDDC.SV.W.0032.000000T0000Z-070329T0345Z/
STANTON KS-
1014 PM CDT WED MAR 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR STANTON COUNTY...
AT 1009 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND
DESTRUCTIVE WINDS IN EXCESS OF 65 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF JOHNSON CITY TO 5
MILES SOUTHEAST OF MANTER...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANTER...
JOHNSON CITY...
BIG BOW...
RURAL RESIDENCES OF STANTON COUNTY.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
3772 10186
$$
UMSCHEID000
WWUS53 KDDC 290328
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1027 PM CDT WED MAR 28 2007
KSC187-290345-
/O.CON.KDDC.SV.W.0032.000000T0000Z-070329T0345Z/
STANTON KS-
1027 PM CDT WED MAR 28 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR STANTON COUNTY...
AT 926 PM MDT(1026 PM CDT)...WEATHER SERVICE RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF
JOHNSON CITY TO 4 MILES EAST OF MANTER...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MANTER...
JOHNSON CITY...
BIG BOW...
RURAL RESIDENCES OF STANTON COUNTY.
AT 1025 PM CDT, LAW ENFORECEMENT REPORTED NICKEL SIZE HAIL 2 MILES
WEST OF JOHNSON.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
3772 10186
$$
LACY000
WWUS53 KDDC 290343
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1042 PM CDT WED MAR 28 2007
KSC187-290352-
/O.EXP.KDDC.SV.W.0032.000000T0000Z-070329T0345Z/
STANTON KS-
1042 PM CDT WED MAR 28 2007
...THE SEVERE THUNDERSTORM WARNING FOR STANTON COUNTY EXPIRES AT 1045
PM CDT...
THE SEVERE THUNDERSTORM HAS WEAKENED AND EXITED THE COUNTY AND NO
LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY
WINDS...HEAVY RAIN...AND HAIL TO THE SIZE OF PENNIES WILL STILL BE
POSSIBLE OVER STANTON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT THURSDAY MORNING
FOR SOUTHWESTERN KANSAS.
LAT...LON 3757 10193 3740 10188 3756 10153 3773 10160
3772 10186
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 2:15 PM CDT, 7 hours 49 minutes earlier.
Area forecast discussion, Mar 28, 2:15 PM CDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 215 PM CDT WED MAR 28 2007 .DISCUSSION... DAYS 1-2... SEVERE THUNDERSTORMS AND TORNADOES POSSIBLE THIS AFTERNOON AND EVENING. VERY INTERESTING WEATHER SITUATION UNFOLDING FOR THE EVENING AND OVERNIGHT HOURS ACROSS WESTERN KANSAS. 12Z UPPER AIR ANALYSIS SHOWING IMPRESSIVE UPPER SYSTEM ACROSS WESTERN US THIS MORNING. A COUPLE OF +110KT JET STREAKS ROUNDING THE BASE OF THE UPPER TROF AT H3. HEIGHT FALLS OF -130M WITH RISES OF +120M FOUND WITH SYSTEM AT H5. UPPER LOW WAS CENTERED ACROSS SOUTHERN UT. H7 TEMPERATURES ACROSS DDC WERE +5C WITH AMA REPORTING +7C. +15C DEWPOINTS WERE FOUND AT H85 FLOWING NORTHWARD ACROSS WESTERN TX. DRYLINE WAS FOUND ACROSS WESTERN KS/EASTERN CO AT 19Z THIS MORNING. SKIES WERE BEGINNING TO CLEAR AND TEMPERATURES ARE CLIMBING. PLENTY OF LOW LEVEL MOISTURE IS IN PLACE FOR A FAIRLY SIGNIFICANT SEVERE WEATHER EVENT THIS EVENING INTO TONIGHT. SURFACE DEWPOINTS EAST OF THE DRYLINE WILL BE INTO THE UPPER 50S TO LOWER 60S. CAPES ARE FORECAST TO BE IN EXCESS OF 2000 J/KG ACROSS MUCH OF CWA THROUGH 03Z THU. IN ADDITION, LIS WELL BELOW 0C AND MID LEVEL LAPSE RATES RANGING FROM 6.5C/KM TO 7.5C/KM ARE EXPECTED. SHOULD SEE THE CAP IN PLACE THROUGH THE EARLY AFTERNOON TODAY. ONCE STORMS BEING TO FIRE, STORMS WILL MOVE INTO AN ENVIRONMENT OF 0-1KM HELICITY IN EXCESS OF 200M2/S2. SOUNDINGS ARE RATHER IMPRESSIVE WITH GOOD SHEAR PROFILES. PW VALUES IN EXCESS OF 1 INCH WILL REMAIN IN PLACE FROM SCOTT CITY TO GARDEN CITY TO MEADE AND EAST. THUNDERSTORMS ALONG WITH DRYLINE WILL BE CAPABLE OF LARGE HAIL, DAMAGING WINDS AND HEAVY RAIN. TORNADOES WILL ALSO BE POSSIBLE. BEHIND THE DRYLINE, DEVELOPMENT OF A SQUALL LINE ASSOCIATED WITH THE COLD FRONT LOOKS LIKELY DURING THE OVERNIGHT HOURS. COOLIDGE TO ELKHART SHOULD SEE STORMS COMING TO AN END AROUND MIDNIGHT AS THE COLD FRONT MOVES EASTWARD. BY THURSDAY MORNING, STORMS SHOULD BE EAST OF SCOTT CITY TO GARDEN CITY TO LIBERAL. HAYS TO DODGE CITY TO MEADE WILL BE RATHER CHALLENGING TO END PRECIP AS SYSTEM SLOWS. WILL GRADUALLY END THUNDERSTORM CHANCES IN THE ABOVE LOCATIONS OVER THE MORNING HOURS BUT EASTERN FA COULD SEE ANOTHER ROUGH DAY DEPENDING ON SPEED OF SYSTEM. EITHER WAY, THE SEVERE WEATHER THREAT WILL CONTINUE INTO THE OVERNIGHT HOURS TONIGHT AND INTO THE MORNING FURTHER EAST. WILL ALSO HAVE TO KEEP AN EYE ON SPEED OF SYSTEM AS ADDITIONAL PRECIP ACROSS EASTERN FA COULD BE POSSIBLE. FOR NOW, HAVE ENDED ALL PRECIP BY FRIDAY MORNING. IT IS POSSIBLE THAT LOCATIONS FURTHER WEST COULD BE WET THURSDAY AFTERNOON AND EVENING BUT IT IS ALL ABOUT SYSTEM TIMING. WIND ADVISORY LOOKS GOOD IN PRESENT STATE AND WILL MAKE NO CHANGES IT AT THIS TIME. HAVE ALSO ISSUED A FLOOD WATCH THIS EVENING THROUGH THURSDAY AFTERNOON AS HEAVY RAIN IS ANTICIPATED WITH DEVELOPING THUNDERSTORMS BOTH INITIALLY AND ALONG THE COLD FRONT. DAYS 3-7... MAIN CHALLENGE IN THE EXTENDED WILL BE EXTENT OF WARM-UP LATE WEEKEND AND MONDAY...THEN THE NEXT CHANCE FOR CONVECTIVE PCPN AROUND MONDAY EVENING. THE MAIN COLLABORATIVE ISSUE IN THE GRIDS CENTERS AROUND HIGH TEMPERATURES MONDAY. THE GFS AND LAST NIGHTS RUN OF THE ECMWF SUGGEST A PRONOUNCED THERMAL RIDGE EXTENDING NORTHEAST INTO WESTERN KANSAS AHEAD OF THE NEXT FRONT. NEXT PACIFIC JET STREAK WILL APPROACH NORTHERN ROCKIES AROUND MONDAY. THERE ARE SOME TIMING ISSUES WITH THE ECMWF BEING A BIT FASTER THAN THE GFS...BUT THERE IS OVERALL AGREEMENT IN THE MAJOR GLOBAL SPECTRAL MODEL SOLUTIONS OF LOWER TROP DEVELOPMENT AND A RETURN IN LOW LEVEL MOISTURE NORTHWARD INTO KANSAS. HAVE INCREASED HIGHS MONDAY INTO THE MID-UPPER 70S WITH NEAR 80 IN THE SOUTHWEST ZONES. WILL ALSO HAVE 20 POPS GOING LATE AFTERNOON/EVENING MONDAY OVER CENTRAL/EASTERN CWA. THIS COULD BE THE NEXT OPPORTUNITY FOR SEVERE WEATHER AS WELL IF ENOUGH LOW LEVEL MOISTURE CAN ADVECT BACK NORTH. && .AVIATION... CLEARLY THE MAIN CHALLENGE IS TIMING OF THE THUNDERSTORMS OVER THE GCK/DDC/HYS TERMINALS. BEFORE STORMS DEVELOP LATE THIS AFTERNOON/EARLY EVENING...WINDS WILL REMAIN ABOUT 16025G35KT OVER PRETTY MUCH ALL OF SOUTHWESTERN AND WEST CENTRAL KANSAS. AM ANTICIPATING THE MAIN THUNDERSTORM ACTIVITY TO DEVELOP LATE THIS AFTERNOON OVER THE WESTERN PANHANDLES NORTHWARD ALONG THE KS/CO BORDER...THEN MATURE DURING THE EARLY EVENING HOURS OVER FAR SOUTHWESTERN KANSAS. BY MID-EVENING...SEVERE THUNDERSTORMS SHOULD BE APPROACHING KGCK AND WILL HAVE +TSRA TIMED ROUGHLY 0130 TO 0300Z. THE EASTERN PROGRESSION OF STORMS IS DIFFICULT TO ANTICIPATE GIVEN THE STRONG DEEP LAYER SOUTHERLY FLOW...SO WILL TIME THE HEAVIEST STORMS (+TSRA) IN HAYS AND DODGE CITY ROUGHLY 0330 TO 0500Z. AFTER THE MAIN SEVERE THUNDERSTORMS...THINK THERE WILL BE OTHER NON-SEVERE OR MARGINALLY SEVERE STORMS AFFECTING ALL THREE TERMINALS THROUGH MUCH OF THE OVERNIGHT HOURS, SO HAVE A PROB30 GROUP IN THERE THROUGH ROUGHLY 10Z AT GCK AND 11-12Z AT DDC AND HYS. -UMSCHEID && .PRELIMINARY POINT TEMPS/POPS... DDC 54 66 41 60 / 90 50 10 10 GCK 48 65 38 60 / 90 0 0 0 EHA 44 64 36 61 / 60 0 0 0 LBL 49 66 39 60 / 90 0 0 0 HYS 57 66 39 59 / 90 70 10 10 P28 60 69 47 62 / 90 70 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 6 PM CDT THIS EVENING THROUGH THURSDAY AFTERNOON FOR KSZ030-031-043>046-063>066-076>081-086>090. WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030- 031-043>046-061>066-074>081-084>090. && FN30/25/25
Hazardous weather outlook, Mar 28, 2:45 PM CDT, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 245 PM CDT WED MAR 28 2007 KSZ061-074-084-291030- HAMILTON-STANTON-MORTON- 245 PM CDT WED MAR 28 2007 /145 PM MDT WED MAR 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT /9PM MDT/ THIS EVENING. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. A LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AFTER 6 PM CDT. THESE STORMS COULD BE SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ062-075-085-291030- KEARNY-GRANT-STEVENS- 245 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. ISOLATED THUNDERSTORMS WILL DEVELOP AFTER 3 PM ALONG THE DRYLINE FROM LAKIN TO ULYSSES TO HUGOTON. HAIL UP TO GOLFBALL SIZE OR LARGER IS POSSIBLE WITH THE STRONGEST STORMS. AN ADDITIONAL LINE OF STORMS WILL DEVELOP ALONG A COLD FRONT THIS EVENING AFTER 7 PM. THESE STORMS COULD ALSO BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED AFTER 3 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ043-044-063-076-077-086-291030- SCOTT-LANE-FINNEY-HASKELL-GRAY-SEWARD- 245 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING. A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT THROUGH THURSDAY AFTERNOON. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. THUNDERSTORMS WILL DEVELOP AFTER 3 PM AND QUICKLY BECOME SEVERE WITH HAIL UP TO GOLFBALL SIZE OR LARGER. TORNADOES ARE ALSO POSSIBLE. STORMS WILL CONTINUE THROUGH MIDNIGHT AND POSSIBLY INTO THE EARLY MORNING HOURS ON THURSDAY. THE MAIN THREAT WITH THE OVERNIGHT THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. IN ADDITION...HEAVY RAINFALL COULD CAUSE LOCALIZED FLOODING. REMEMBER...NEVER DRIVE YOU CAR THROUGH FLOODED ROADS. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO SEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 3 PM THIS AFTERNOON. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC KSZ030-031-045-046-064>066-078>081-087>090-291030- TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA- PRATT-MEADE-CLARK-COMANCHE-BARBER- 245 PM CDT WED MAR 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS AND SOUTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WIND ADVISORY IS IN EFFECT THROUGH 10 PM CDT THIS EVENING. A FLOOD WATCH IS IN EFFECT FROM 6 PM CDT THROUGH THURSDAY AFTERNOON. SOUTH WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THIS AFTERNOON. WINDS WILL BEGIN TO DIMINISH AFTER SUNSET. THUNDERSTORMS WILL MOVE ACROSS THE AREA FROM THE SOUTHWEST THIS AFTERNOON...MAINLY AFTER 5 PM. THESE STORMS COULD BE SEVERE WITH HAIL UP TO GOLFBALL SIZE OR LARGER AND A FEW TORNADOES. ANOTHER ROUND OF THUNDERSTORMS WILL MOVE ACROSS THE AREA AFTER MIDNIGHT AND CONTINUE THROUGH DAYBREAK. THESE STORMS WILL BE MORE WIDESPREAD AND MAY ALSO BE SEVERE. DAMAGING WIND AND LARGE HAIL WILL BE THE MAIN THREAT WITH THESE THUNDERSTORMS. TORRENTIAL RAINFALL IS POSSIBLE IN THESE STORMS WITH LOCALIZED FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE WATER COVERING ROADWAYS WILL BE HARDER TO SEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WITH HEAVY RAINFALL MAY CONTINUE THROUGH NOON THURSDAY. LOCALIZED FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL BE NEEDED AFTER 5 PM THIS EVENING. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH/30
In the hours before
Local storm report, Mar 28, 8:51 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
851 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL 1 E DIGHTON 38.48N 100.45W
03/28/2007 E1.00 INCH LANE KS TRAINED SPOTTER
QUARTER SIZE HAIL AT 809PM JUST EAST OF DIGHTON
&&
JJOHNSONLocal storm report, Mar 28, 9:08 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
908 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL 10 WNW JETMORE 38.14N 100.06W
03/28/2007 E1.00 INCH HODGEMAN KS TRAINED SPOTTER
&&
MSCOTTLocal storm report, Mar 28, 9:24 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
924 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TORNADO 14 NW JETMORE 38.23N 100.08W
03/28/2007 HODGEMAN KS TRAINED SPOTTER
LARGE TORNADO SPOTTED ON THE GROUND
&&
MSCOTTLocal storm report, Mar 28, 9:35 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
935 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 5 N COOLIDGE 38.11N 102.01W
03/28/2007 HAMILTON KS LAW ENFORCEMENT
&&
MSCOTTLocal storm report, Mar 28, 9:42 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
942 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TORNADO 10 SW NESS CITY 38.35N 100.04W
03/28/2007 NESS KS TRAINED SPOTTER
TORNADO ON THE GROUND MOVING NORTH
&&
MSCOTTLocal storm report, Mar 28, 9:44 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT WED MAR 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TORNADO 10 SW NESS CITY 38.35N 100.04W
03/28/2007 NESS KS TRAINED SPOTTER
TORNADO ON THE GROUND MOVING NORTH
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:06 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Gray | 39 min |
| Mar 28, 7:22 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 23 min |
| Mar 28, 7:26 PM CDT | Tornado Warning | DDC | Meade | 34 min |
| Mar 28, 7:45 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 45 min |
| Mar 28, 7:47 PM CDT | Tornado Warning | DDC | Gray | 28 min |
| Mar 28, 7:57 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stevens | 33 min |
| Mar 28, 8:05 PM CDT | Tornado Warning | DDC | Ford | 25 min |
| Mar 28, 8:07 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 23 min |
| Mar 28, 8:12 PM CDT | Tornado Warning | DDC | Gray | 33 min |
| Mar 28, 8:25 PM CDT | Tornado Warning | DDC | Ford | 35 min |
| Mar 28, 8:26 PM CDT | Tornado Warning | DDC | Meade | 34 min |
| Mar 28, 8:35 PM CDT | Tornado Warning | DDC | Ford, Gray, Hodgeman | 25 min |
| Mar 28, 8:44 PM CDT | Tornado Warning | DDC | Hodgeman | 31 min |
| Mar 28, 8:56 PM CDT | Tornado Warning | DDC | Meade | 34 min |
| Mar 28, 9:11 PM CDT | Tornado Warning | DDC | Hodgeman, Ness | 49 min |
| Mar 28, 9:30 PM CDT | Tornado Warning | DDC | Ness | 30 min |
| Mar 28, 9:52 PM CDT | Tornado Warning | DDC | Pawnee | 23 min |
| Mar 28, 9:56 PM CDT | Tornado Warning | DDC | Ness, Trego | 49 min |
| Mar 29, 12:43 AM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 47 min |
| Mar 29, 1:09 AM CDT | Severe Thunderstorm Warning | DDC | Clark | 41 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.